Alert archive / South Dakota / Wind Advisories in 2015
Wind Advisory 26, NWS Aberdeen, SD
NWS Aberdeen, SD issued this wind advisory at Nov 18, 2015, 3:50 AM CST for 26 counties in South Dakota; Big Stone County, Traverse County, Minnesota. It took effect at Nov 18, 2015, 3:00 PM CST. It was in force for 27 hr.
The area
The counties it named.
The facts
- Issued
- Nov 18, 2015, 3:50 AM CST (09:50 UTC)
- In effect from
- Nov 18, 2015, 3:00 PM CST
- Expired
- Nov 19, 2015, 6:00 PM CST
- In force
- 27 hr
- Issued by
- NWS Aberdeen, SD
All 28 counties
Big Stone County, MN, Traverse County, MN, Brown County, SD, Buffalo County, SD, Campbell County, SD, Clark County, SD, Codington County, SD, Corson County, SD, Day County, SD, Deuel County, SD, Dewey County, SD, Edmunds County, SD, Faulk County, SD, Grant County, SD, Hamlin County, SD, Hand County, SD, Hughes County, SD, Hyde County, SD, Jones County, SD, Lyman County, SD, Marshall County, SD, McPherson County, SD, Potter County, SD, Roberts County, SD, Spink County, SD, Stanley County, SD, Sully County, SD, Walworth County, SD
The radar
The Aberdeen radar (KABR), 56 km from the middle of the area, began a volume at 09:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 9.8 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 653 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
944 WWUS73 KABR 180950 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 350 AM CST WED NOV 18 2015 ...STRONG NORTHWEST WINDS TODAY INTO THURSDAY... SDZ003>005-009-010-015>017-033>036-045-048-181800- /O.EXT.KABR.HW.W.0004.151118T1700Z-151119T1800Z/ CORSON-CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-DEWEY-POTTER-FAULK- STANLEY-SULLY-HUGHES-HYDE-JONES-LYMAN- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA... MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG...FAULKTON... FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MURDO...PRESHO 350 AM CST WED NOV 18 2015 /250 AM MST WED NOV 18 2015/ ...HIGH WIND WARNING NOW IN EFFECT FROM 11 AM CST /10 AM MST/ THIS MORNING TO NOON CST /11 AM MST/ THURSDAY... * TIMING...LATE THIS MORNING AND EARLY AFTERNOON THROUGH MID DAY THURSDAY. THE STRONGEST WINDS WILL LIKELY OCCUR THIS AFTERNOON. * WINDS...NORTHWEST 25 TO 40 MPH WITH GUSTS NEAR 60 MPH. * IMPACTS...SUDDEN WIND GUSTS CAN CAUSE DRIVERS TO LOSE CONTROL...ESPECIALLY IN LIGHTWEIGHT OR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ SDZ006>008-011-018>023-037-051-181800- /O.NEW.KABR.WI.Y.0026.151118T2100Z-151120T0000Z/ BROWN-MARSHALL-ROBERTS-DAY-SPINK-CLARK-CODINGTON-GRANT-HAMLIN- DEUEL-HAND-BUFFALO- INCLUDING THE CITIES OF...ABERDEEN...BRITTON...SISSETON... WEBSTER...REDFIELD...CLARK...WATERTOWN...MILBANK...CASTLEWOOD... CLEAR LAKE...MILLER...FORT THOMPSON 350 AM CST WED NOV 18 2015 ...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 PM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 PM CST THURSDAY. * TIMING...THIS AFTERNOON THROUGH THURSDAY AFTERNOON. * WINDS...PERSISTENT NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS NEAR 50 MPH. * IMPACTS...SUDDEN WIND GUSTS CAN CAUSE DRIVERS TO LOSE CONTROL...ESPECIALLY IN LIGHTWEIGHT OR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CONNELLY
8 follow-up statements
224 WWUS73 KABR 181652 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 1052 AM CST WED NOV 18 2015 ...STRONG NORTHWEST WINDS TODAY INTO THURSDAY... SDZ003>005-009-010-015>017-033>036-045-048-190200- /O.CON.KABR.HW.W.0004.151118T1700Z-151119T1800Z/ CORSON-CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-DEWEY-POTTER-FAULK- STANLEY-SULLY-HUGHES-HYDE-JONES-LYMAN- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA... MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG...FAULKTON... FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MURDO...PRESHO 1052 AM CST WED NOV 18 2015 /952 AM MST WED NOV 18 2015/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON CST /11 AM MST/ THURSDAY... * TIMING...LATE THIS MORNING AND EARLY AFTERNOON THROUGH MID DAY THURSDAY. THE STRONGEST WINDS WILL LIKELY OCCUR THIS AFTERNOON. * WINDS...NORTHWEST 35 TO 50 MPH WITH GUSTS NEAR 60 MPH. * IMPACTS...SUDDEN WIND GUSTS CAN CAUSE DRIVERS TO LOSE CONTROL...ESPECIALLY IN LIGHTWEIGHT OR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ SDZ006>008-011-018>023-037-051-190200- /O.CON.KABR.WI.Y.0026.151118T2100Z-151120T0000Z/ BROWN-MARSHALL-ROBERTS-DAY-SPINK-CLARK-CODINGTON-GRANT-HAMLIN- DEUEL-HAND-BUFFALO- INCLUDING THE CITIES OF...ABERDEEN...BRITTON...SISSETON... WEBSTER...REDFIELD...CLARK...WATERTOWN...MILBANK...CASTLEWOOD... CLEAR LAKE...MILLER...FORT THOMPSON 1052 AM CST WED NOV 18 2015 ...WIND ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 PM CST THURSDAY... * TIMING...THIS AFTERNOON THROUGH THURSDAY AFTERNOON. * WINDS...PERSISTENT NORTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS NEAR 50 MPH. * IMPACTS...SUDDEN WIND GUSTS CAN CAUSE DRIVERS TO LOSE CONTROL...ESPECIALLY IN LIGHTWEIGHT OR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
916 WWUS73 KABR 181826 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 1226 PM CST WED NOV 18 2015 ...VERY STRONG NORTHWEST WINDS THIS AFTERNOON INTO THURSDAY... SDZ006-018-037-051-190300- /O.UPG.KABR.WI.Y.0026.151118T2100Z-151120T0000Z/ /O.EXB.KABR.HW.W.0004.151118T2100Z-151119T1800Z/ BROWN-SPINK-HAND-BUFFALO- INCLUDING THE CITIES OF...ABERDEEN...REDFIELD...MILLER... FORT THOMPSON 1226 PM CST WED NOV 18 2015 ...HIGH WIND WARNING IN EFFECT UNTIL NOON CST THURSDAY... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL NOON CST THURSDAY. THE WIND ADVISORY IS NO LONGER IN EFFECT. * TIMING...THIS AFTERNOON THROUGH THURSDAY AFTERNOON. * WINDS...INCREASING NORTHWEST WINDS OF 35 TO 50 MPH WITH GUSTS NEAR 55 MPH BY LATE AFTERNOON AND EVENING. * IMPACTS...VERY STRONG WIND GUSTS CAN CAUSE DRIVERS TO LOSE CONTROL...ESPECIALLY IN LIGHTWEIGHT OR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ SDZ003>005-009-010-015>017-033>036-045-048-190300- /O.CON.KABR.HW.W.0004.000000T0000Z-151119T1800Z/ CORSON-CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-DEWEY-POTTER-FAULK- STANLEY-SULLY-HUGHES-HYDE-JONES-LYMAN- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA... MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG...FAULKTON... FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MURDO...PRESHO 1226 PM CST WED NOV 18 2015 /1126 AM MST WED NOV 18 2015/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON CST /11 AM MST/ THURSDAY... * TIMING...EARLY AFTERNOON THROUGH MID DAY THURSDAY. * WINDS...NORTHWEST 35 TO 50 MPH WITH GUSTS NEAR 60 MPH. * IMPACTS...SUDDEN WIND GUSTS CAN CAUSE DRIVERS TO LOSE CONTROL...ESPECIALLY IN LIGHTWEIGHT OR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ SDZ007-008-011-019>023-190300- /O.CON.KABR.WI.Y.0026.151118T2100Z-151120T0000Z/ MARSHALL-ROBERTS-DAY-CLARK-CODINGTON-GRANT-HAMLIN-DEUEL- INCLUDING THE CITIES OF...BRITTON...SISSETON...WEBSTER...CLARK... WATERTOWN...MILBANK...CASTLEWOOD...CLEAR LAKE 1226 PM CST WED NOV 18 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THURSDAY... * TIMING...THIS AFTERNOON THROUGH THURSDAY AFTERNOON. * WINDS...INCREASING NORTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS NEAR 50 MPH BY LATE AFTERNOON. * IMPACTS...SUDDEN WIND GUSTS CAN CAUSE DRIVERS TO LOSE CONTROL...ESPECIALLY IN LIGHTWEIGHT OR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
364 WWUS73 KABR 182100 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 300 PM CST WED NOV 18 2015 ...VERY STRONG NORTHWEST WINDS TONIGHT INTO THURSDAY... SDZ003>005-009-010-015>017-033>036-045-048-190500- /O.CON.KABR.HW.W.0004.000000T0000Z-151119T1800Z/ CORSON-CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-DEWEY-POTTER-FAULK- STANLEY-SULLY-HUGHES-HYDE-JONES-LYMAN- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA... MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG...FAULKTON... FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MURDO...PRESHO 300 PM CST WED NOV 18 2015 /200 PM MST WED NOV 18 2015/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON CST /11 AM MST/ THURSDAY... * TIMING...THROUGH THURSDAY MORNING. * WINDS...NORTHWEST 35 TO 50 MPH WITH GUSTS NEAR 60 MPH. * IMPACTS...SUDDEN WIND GUSTS CAN CAUSE DRIVERS TO LOSE CONTROL...ESPECIALLY IN LIGHTWEIGHT OR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ SDZ006-018-037-051-190500- /O.CON.KABR.HW.W.0004.000000T0000Z-151119T1800Z/ BROWN-SPINK-HAND-BUFFALO- INCLUDING THE CITIES OF...ABERDEEN...REDFIELD...MILLER... FORT THOMPSON 300 PM CST WED NOV 18 2015 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON CST THURSDAY... * TIMING...THROUGH THURSDAY MORNING. * WINDS...INCREASING NORTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS NEAR 55 MPH. * IMPACTS...VERY STRONG WIND GUSTS CAN CAUSE DRIVERS TO LOSE CONTROL...ESPECIALLY IN LIGHTWEIGHT OR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MNZ039-046-190500- /O.EXA.KABR.WI.Y.0026.151118T2100Z-151120T0000Z/ TRAVERSE-BIG STONE- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE 300 PM CST WED NOV 18 2015 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THURSDAY. * TIMING...LATE THIS AFTERNOON THROUGH THURSDAY AFTERNOON. * WINDS...INCREASING NORTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS NEAR 50 MPH BY EVENING. * IMPACTS...SUDDEN WIND GUSTS CAN CAUSE CONTROL ISSUES FOR LIGHT WEIGHT OR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SDZ007-008-011-019>023-190500- /O.CON.KABR.WI.Y.0026.000000T0000Z-151120T0000Z/ MARSHALL-ROBERTS-DAY-CLARK-CODINGTON-GRANT-HAMLIN-DEUEL- INCLUDING THE CITIES OF...BRITTON...SISSETON...WEBSTER...CLARK... WATERTOWN...MILBANK...CASTLEWOOD...CLEAR LAKE 300 PM CST WED NOV 18 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THURSDAY... * TIMING...THROUGH THURSDAY AFTERNOON. * WINDS...NORTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS NEAR 50 MPH. * IMPACTS...SUDDEN WIND GUSTS CAN CAUSE CONTROL ISSUES FOR LIGHT WEIGHT OR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
912 WWUS73 KABR 190318 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 918 PM CST WED NOV 18 2015 ...VERY STRONG NORTHWEST WINDS TONIGHT INTO THURSDAY... SDZ003>006-009-010-015>018-033>037-045-048-051-191130- /O.CAN.KABR.HW.W.0004.000000T0000Z-151119T1800Z/ /O.EXA.KABR.WI.Y.0026.000000T0000Z-151120T0000Z/ CORSON-CAMPBELL-MCPHERSON-BROWN-WALWORTH-EDMUNDS-DEWEY-POTTER- FAULK-SPINK-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA... ABERDEEN...MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG... FAULKTON...REDFIELD...FORT PIERRE...ONIDA...PIERRE...HIGHMORE... MILLER...MURDO...PRESHO...FORT THOMPSON 918 PM CST WED NOV 18 2015 /818 PM MST WED NOV 18 2015/ ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST /5 PM MST/ THURSDAY... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THURSDAY. THE HIGH WIND WARNING HAS BEEN CANCELLED. * TIMING...THROUGH THURSDAY AFTERNOON. * WINDS...NORTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS NEAR 50 MPH. * IMPACTS...SUDDEN WIND GUSTS CAN CAUSE CONTROL ISSUES FOR LIGHT WEIGHT OR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MNZ039-046-SDZ007-008-011-019>023-191130- /O.CON.KABR.WI.Y.0026.000000T0000Z-151120T0000Z/ TRAVERSE-BIG STONE-MARSHALL-ROBERTS-DAY-CLARK-CODINGTON-GRANT- HAMLIN-DEUEL- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...BRITTON... SISSETON...WEBSTER...CLARK...WATERTOWN...MILBANK...CASTLEWOOD... CLEAR LAKE 918 PM CST WED NOV 18 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THURSDAY... * TIMING...THROUGH THURSDAY AFTERNOON. * WINDS...NORTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS NEAR 50 MPH. * IMPACTS...SUDDEN WIND GUSTS CAN CAUSE CONTROL ISSUES FOR LIGHT WEIGHT OR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ PARKIN
974 WWUS73 KABR 190952 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 352 AM CST THU NOV 19 2015 ...VERY STRONG NORTHWEST WINDS TO CONTINUE THROUGH THE DAY... MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-191800- /O.CON.KABR.WI.Y.0026.000000T0000Z-151120T0000Z/ TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL- ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES- LYMAN-BUFFALO- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...MCLAUGHLIN... HERREID...EUREKA...ABERDEEN...BRITTON...SISSETON...MOBRIDGE... IPSWICH...WEBSTER...TIMBER LAKE...GETTYSBURG...FAULKTON... REDFIELD...CLARK...WATERTOWN...MILBANK...CASTLEWOOD... CLEAR LAKE...FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MILLER... MURDO...PRESHO...FORT THOMPSON 352 AM CST THU NOV 19 2015 /252 AM MST THU NOV 19 2015/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING... * TIMING...THROUGH THIS AFTERNOON. * WINDS...NORTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS OVER 50 MPH. * IMPACTS...SUDDEN WIND GUSTS CAN CAUSE CONTROL ISSUES FOR LIGHT WEIGHT OR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CONNELLY
175 WWUS73 KABR 191650 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 1050 AM CST THU NOV 19 2015 ...VERY STRONG NORTHWEST WINDS TO CONTINUE THROUGH THE DAY... MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-200000- /O.CON.KABR.WI.Y.0026.000000T0000Z-151120T0000Z/ TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL- ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES- LYMAN-BUFFALO- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...MCLAUGHLIN... HERREID...EUREKA...ABERDEEN...BRITTON...SISSETON...MOBRIDGE... IPSWICH...WEBSTER...TIMBER LAKE...GETTYSBURG...FAULKTON... REDFIELD...CLARK...WATERTOWN...MILBANK...CASTLEWOOD... CLEAR LAKE...FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MILLER... MURDO...PRESHO...FORT THOMPSON 1050 AM CST THU NOV 19 2015 /950 AM MST THU NOV 19 2015/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING... * TIMING...THROUGH THIS AFTERNOON. * WINDS...NORTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS OVER 50 MPH. * IMPACTS...SUDDEN WIND GUSTS CAN CAUSE CONTROL ISSUES FOR LIGHT WEIGHT OR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TDK
208 WWUS73 KABR 192120 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 320 PM CST THU NOV 19 2015 ...VERY STRONG NORTHWEST WINDS TO SUBSIDE LATE THIS AFTERNOON AND EARLY EVENING... SDZ003>005-009-010-015>017-033>037-045-048-051-192230- /O.CAN.KABR.WI.Y.0026.000000T0000Z-151120T0000Z/ CORSON-CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-DEWEY-POTTER-FAULK- STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA... MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG...FAULKTON... FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MILLER...MURDO... PRESHO...FORT THOMPSON 320 PM CST THU NOV 19 2015 /220 PM MST THU NOV 19 2015/ ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE WIND ADVISORY. GUSTY WINDS HAVE DIMINISHED TO BELOW ADVISORY CRITERIA...THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED. $$ MNZ039-046-SDZ006>008-011-018>023-200000- /O.CON.KABR.WI.Y.0026.000000T0000Z-151120T0000Z/ TRAVERSE-BIG STONE-BROWN-MARSHALL-ROBERTS-DAY-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...ABERDEEN... BRITTON...SISSETON...WEBSTER...REDFIELD...CLARK...WATERTOWN... MILBANK...CASTLEWOOD...CLEAR LAKE 320 PM CST THU NOV 19 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * TIMING...THROUGH THE REST OF THE AFTERNOON. * WINDS...NORTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS OVER 45 MPH...DECREASING QUICKLY AFTER SUNSET. * IMPACTS...SUDDEN WIND GUSTS CAN CAUSE CONTROL ISSUES FOR LIGHT WEIGHT OR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
452 WWUS73 KABR 200001 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 601 PM CST THU NOV 19 2015 MNZ039-046-SDZ006>008-011-018>023-200115- /O.EXP.KABR.WI.Y.0026.000000T0000Z-151120T0000Z/ TRAVERSE-BIG STONE-BROWN-MARSHALL-ROBERTS-DAY-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...ABERDEEN... BRITTON...SISSETON...WEBSTER...REDFIELD...CLARK...WATERTOWN... MILBANK...CASTLEWOOD...CLEAR LAKE 601 PM CST THU NOV 19 2015 ...WIND ADVISORY HAS EXPIRED... WIND SPEEDS HAVE DIMINISHED ACROSS THE AREA...THEREFORE THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE. $$ PARKIN
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this wind advisory went out at Nov 17, 11:25 PM CST, 4 hours 25 minutes earlier.
Area forecast discussion, Nov 17, 11:25 PM CST, 4 hours 25 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ABERDEEN SD
1125 PM CST TUE NOV 17 2015
.UPDATE...
ISSUED AT 1123 PM CST TUE NOV 17 2015
SEE UPDATED AVIATION DISCUSSION BELOW.
UPDATE ISSUED AT 915 PM CST TUE NOV 17 2015
LATEST MODEL RUNS COMING IN HAVE BEEN PRETTY CONSISTENT WITH
KEEPING THE EXPECTED PRECIPITATION OVERNIGHT ACROSS MAINLY THE
EASTERN CWA...SO HAVE ADJUSTED POPS AND WEATHER ACCORDINGLY. STILL
LOOKS AS THOUGH SECONDARY WAVE MOVING THROUGH MAY BRING SOME LIGHT
PRECIPITATION TO THE WESTERN CWA WEDNESDAY MORNING...WITH
TEMPERATURES COLD ENOUGH FOR SOME OF THAT TO BE LIGHT SNOW.
MINIMAL ACCUMULATIONS EXPECTED. NO CHANGES TO WINDS OR
TEMPERATURES AT THIS TIME.
&&
.SHORT TERM...(THIS EVENING THROUGH THURSDAY NIGHT)
ISSUED AT 311 PM CST TUE NOV 17 2015
THE POSSIBILITY FOR MIXED PCPN LATE TONIGHT/EARLY WEDNESDAY
MORNING...AND WINDS WEDNESDAY AFTERNOON THROUGH THURSDAY CONTINUE
TO BE THE FORECAST CHALLENGES.
AN UPPER LEVEL TROUGH OF LOW PRESSURE AND SURFACE LOW CURRENTLY OVER
THE PANHANDLE OF OKLAHOMA...WILL LIFT NORTH-NORTHEASTWARD THROUGH
WEDNESDAY AFTERNOON. THIS SYSTEM WILL BRING THE NEXT ROUND OF
RAIN INTO THE CWA LATER THIS EVENING AND THROUGH THE OVERNIGHT.
MODELS HAVE SHIFTED THE HEAVIEST PCPN WITH THIS EVENT A BIT
FURTHER EAST WITH MOST OF THE PCPN NOW OCCURRING OVER MARSHALL TO
SPINK COUNTIES AND POINTS EAST. BASED ON A FEW HI-RES MODELS...A
BRIEF PERIOD OF FREEZING RAIN AND SNOW WILL BE POSSIBLE ON THE
WESTERN EDGE OF THE PCPN...OR FROM ABERDEEN TO PIERRE. WHILE
LITTLE TO NO ICE ACCUMULATION IS EXPECTED...SNOWFALL AMOUNTS OF A
HALF INCH TO 1.5 INCHES COULD BE POSSIBLE.
AS THIS SYSTEM DEPARTS WEDNESDAY AFTERNOON...STRONG NORTHWESTERLY
WINDS WILL SURGE INTO THE REGION ALONG WITH CAA. THE GFS AND THE NAM
CONTINUE TO SHOW 0.5 KM WINDS INCREASING FROM WEST TO EAST
WEDNESDAY THROUGH THURSDAY. AT THIS TIME...LOCATIONS WEST OF THE
JAMES RIVER VALLEY COULD SEE HIGH WIND CRITERIA...WITH THE
STRONGEST WINDS LIKELY OCCURRING WEST OF THE MISSOURI RIVER. GFS
BUFFER SOUNDINGS CERTAINLY SUPPORT A HIGH WIND WARNING...BUT LIKE
THE LAST WIND EVENT...BELIEVE THE GFS MAYBE TOO STRONG WITH ITS
OUTPUT. THAT SAID...ACCORDING TO THE NAEFS RETURN INTERVAL IT
SUGGESTS THE EXPECTED WINDS AT 850 MB OCCURS ONCE EVERY 5 YEARS.
THERE IS EVEN A POCKET OVER THE WESTERN DAKOTAS WHERE THE 850 MB
WINDS OCCUR ONCE EVERY TEN YEARS. WHILE THIS IS THE FIRST TIME
USING THE NAEFS RETURN INTERVAL...CONFIDENCE IS GOOD ENOUGH TO
WARRANT AN UPGRADE TO THE HIGH WIND WATCH TO A WARNING. GUSTY
NORTHWESTERLY WINDS WILL LIKELY CONTINUE ON THURSDAY WITH THE
STRONG WINDS OCCURRING IN THE NORTHEASTERN PORTION OF THE CWA. A
WIND HEADLINE WILL LIKELY BE NEEDED IN THE NEAR FUTURE.
.LONG TERM...(FRIDAY THROUGH TUESDAY)
ISSUED AT 311 PM CST TUE NOV 17 2015
SHORTWAVE ENERGY IN A LONGWAVE TROUGH MAY GENERATE A FEW SNOW
SHOWERS FRIDAY MORNING ACROSS SOUTH CENTRAL SD. OTHERWISE THE
EXTENDED FORECAST REMAINS DRY. THE UPPER TROUGH AND THEN NORTHWEST
FLOW ALOFT WILL KEEP TEMPERATURES RATHER CHILLY THROUGH THE WEEKEND.
HIGHS WILL TOP OUT IN THE 30S. AN UPPER RIDGE WILL BEGIN TO BUILD IN
AT THE START OF THE NEW WEEK AND HIGHS WILL CLIMB BACK TO AVERAGE
FOR LATE NOVEMBER.
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z WEDNESDAY NIGHT)
ISSUED AT 1123 PM CST TUE NOV 17 2015
IFR/MVFR CIGS WILL REMAIN OVER THE FAR EASTERN CWA THROUGH THE
OVERNIGHT HOURS AND INTO WEDNESDAY MORNING...INCLUDING KATY. VFR
CONDITIONS WILL PREVAIL ACROSS THE WESTERN HALF OF THE CWA. AN
AREA OF RAIN WILL SPREAD NORTHWARD OVER THE FAR EASTERN CWA AFTER
OVERNIGHT AND WILL CONTINUE THROUGH MUCH OF THE DAY WEDNESDAY.
NORTHWEST WINDS WILL INCREASE SIGNIFICANTLY BY MIDDAY
WEDNESDAY...MAINLY IN THE 30 TO 50 KNOT RANGE ACROSS THE WEST AND
IN THE 25 TO 40 KNOT RANGE ACROSS THE EAST.
&&
.ABR WATCHES/WARNINGS/ADVISORIES...
SD...HIGH WIND WARNING FROM 9 AM CST /8 AM MST/ WEDNESDAY TO NOON CST
/11 AM MST/ THURSDAY FOR SDZ003>005-009-010-015>017-033>036-
045-048.
MN...NONE.
&&
UPDATE...PARKIN
SHORT TERM...SD
LONG TERM...WISE
AVIATION...PARKINHazardous weather outlook, Nov 17, 4:14 AM CST, 23 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 414 AM CST TUE NOV 17 2015 MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-181015- TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL- ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES- LYMAN-BUFFALO- 414 AM CST TUE NOV 17 2015 /314 AM MST TUE NOV 17 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT MINOR SNOW ACCUMULATIONS ARE POSSIBLE ANYWHERE ALONG AND BETWEEN HIGHWAY 83 AND HIGHWAY 281 LATE TONIGHT AND INTO WEDNESDAY MORNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY VERY WINDY CONDITIONS WILL DEVELOP WEST RIVER MID DAY WEDNESDAY. STRONG WINDS WILL PROGRESS EAST THROUGH THE DAY...CONTINUING OVERNIGHT AND INTO THE DAY THURSDAY. FOR LOCATIONS THAT DID NOT RECEIVE MOISTURE WITH THIS STORM SYSTEM...FIRE WEATHER MAY BE A CONCERN DUE TO THE STRONG WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. CONNELLY
Nearby
Wind Advisories in South Dakota, 2015Wind Advisories in Minnesota, 2015Every wind advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.